Alert archive / Wyoming / High Wind Watches in 2008
High Wind Watch 9, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Feb 5, 2008, 3:26 PM MST for Crook County, Weston County, Wyoming. It took effect at Feb 6, 2008, 4:59 AM MST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2008, 3:26 PM MST (22:26 UTC)
- In effect from
- Feb 6, 2008, 4:59 AM MST
- Expired
- Feb 7, 2008, 4:55 AM MST
- In force
- 24 hr
- Issued by
- NWS Cheyenne, WY
Counties Crook County, WY, Weston County, WY
The radar
The Rapid City radar (KUDX), 139 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 10.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- -123 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 052226 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 326 PM MST TUE FEB 5 2008 ...HIGH WINDS POSSIBLE THURSDAY AND THURSDAY NIGHT... .WINDS ALOFT WILL STRENGTHEN ON THURSDAY AS THE SURFACE PRESSURE GRADIENT TIGHTENS. ADDITIONALLY...THE JET STREAM WILL BE IN A FAVORABLE POSITION FOR THESE STRONG WINDS TO DESCEND TO THE SURFACE. WYZ061>064-066-067-060700- /O.NEW.KCYS.HW.A.0009.080207T1200Z-080208T1200Z/ SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE RANGE-PLATTE- INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW... CENTENNIAL...GARRETT...BUFORD...HORSE CREEK...WHEATLAND... GUERNSEY 326 PM MST TUE FEB 5 2008 ...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY NIGHT. STRONG WINDS ARE EXPECTED TO DEVELOP THURSDAY MORNING AND CONTINUE THROUGH THURSDAY NIGHT BEFORE GRADUALLY DISSIPATING EARLY FRIDAY MORNING. WIND GUSTS IN EXCESS OF 60 OR 70 MPH WILL BE POSSIBLE...PARTICULARLY IN AND AROUND THE SOUTHEAST WYOMING MOUNTAINS AND ACROSS THE WIND CORRIDOR. THESE WINDS MAY ALSO CREATE AREAS OF BLOWING AND DRIFTING SNOW WHICH COULD ADVERSELY IMPACT TRAVEL. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. FOR ELEVATIONS BELOW 7000 FEET...SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR STRONGER MAY OCCUR. FOR ELEVATIONS ABOVE 7000 FEET...SUSTAINED WINDS OF AT LEAST 50 MPH...OR GUSTS TO 75 MPH OR STRONGER MAY OCCUR. $$ HAHN
7 follow-up statements
000 WWUS75 KCYS 060357 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 857 PM MST TUE FEB 5 2008 ...HIGH WINDS POSSIBLE LATE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT... .WINDS IN THE UPPER ATMOSPHERE OVER THE CENTRAL ROCKIES WILL INCREASE BY THURSDAY MORNING. THE DIFFERENCE IN PRESSURE ACROSS THE SOUTHEAST PART OF WYOMING WILL ALSO INCREASE ON THURSDAY AND CONTINUE THROUGH THURSDAY NIGHT. THE RESULT WILL BE STRONG WINDS OVER AND NEAR THE SOUTHEAST WYOMING MOUNTAINS LATE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. WYZ061>064-066-067-061300- /O.CON.KCYS.HW.A.0009.080207T1200Z-080208T1200Z/ SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE RANGE-PLATTE- INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW... CENTENNIAL...GARRETT...BUFORD...HORSE CREEK...WHEATLAND... GUERNSEY 857 PM MST TUE FEB 5 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY NIGHT. STRONG WINDS ARE EXPECTED TO DEVELOP BY THURSDAY MORNING AND CONTINUE THROUGH THURSDAY NIGHT BEFORE GRADUALLY DISSIPATING EARLY FRIDAY MORNING. WIND GUSTS IN EXCESS OF 6O MPH WILL BE POSSIBLE...PARTICULARLY IN AND AROUND THE SOUTHEAST WYOMING MOUNTAINS AND CARBON COUNTY. THESE WINDS WILL ALSO CREATE AREAS OF BLOWING AND DRIFTING SNOW WHICH COULD ADVERSELY IMPACT TRAVEL. TRAVELERS AND THOSE WITH OUTDOOR INTERESTED IN SOUTHEAST WYOMING SHOULD EXPECT THE STRONG WINDS AND SUDDEN GUSTS LATE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. THE WINDS WILL MAKE TRAVEL HAZARDOUS DURING THAT TIME ESPECIALLY FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. BE SURE TO CHECK THE LATEST WEATHER AND ROAD CONDITIONS AND WEATHER FORECASTS BEFORE LEAVING DURING THIS VERY WINDY PERIOD. $$ WEILAND
000 WWUS75 KCYS 061159 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 459 AM MST WED FEB 6 2008 ...HIGH WINDS POSSIBLE LATE TONIGHT THROUGH THURSDAY NIGHT... .WINDS IN THE UPPER ATMOSPHERE OVER THE CENTRAL ROCKIES WILL INCREASE LATE TONIGHT. THE DIFFERENCE IN PRESSURE BETWEEN HIGH PRESSURE TO THE SOUTHWEST AND LOW PRESSURE TO THE NORTHEAST...WILL ALSO INCREASE LATE TONIGHT AND CONTINUE THROUGH THURSDAY NIGHT. THE RESULT WILL BE STRONG WINDS ACROSS ALL OF SOUTHEAST WYOMING LATE TONIGHT THROUGH THURSDAY NIGHT. WYZ059-060-065-068>070-062300- /O.EXA.KCYS.HW.A.0009.080207T1200Z-080208T1200Z/ CONVERSE-NIOBRARA-LARAMIE VALLEY-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK...LARAMIE... TORRINGTON...CHEYENNE...PINE BLUFFS 459 AM MST WED FEB 6 2008 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT. STRONG WINDS ARE EXPECTED TO DEVELOP BY LATE TONIGHT AND CONTINUE THROUGH THURSDAY NIGHT BEFORE GRADUALLY DIMINISHING EARLY FRIDAY MORNING. SUSTAINED WIND SPEEDS OF 30 TO 45 MPH WITH WIND GUSTS IN EXCESS OF 6O MPH WILL BE POSSIBLE ACROSS THE LOWER ELEVATIONS OF SOUTHEAST WYOMING. THESE WINDS WILL ALSO CREATE AREAS OF BLOWING AND DRIFTING SNOW WHICH COULD ADVERSELY IMPACT TRAVEL. TRAVELERS AND THOSE WITH OUTDOOR INTERESTED IN SOUTHEAST WYOMING SHOULD EXPECT THE STRONG WINDS AND SUDDEN GUSTS LATE TONIGHT THROUGH THURSDAY NIGHT. THE WINDS WILL MAKE TRAVEL HAZARDOUS DURING THAT TIME ESPECIALLY FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. BE SURE TO CHECK THE LATEST WEATHER AND ROAD CONDITIONS BEFORE LEAVING DURING THIS VERY WINDY PERIOD. $$ WYZ061>064-066-067-062300- /O.CON.KCYS.HW.A.0009.080207T1200Z-080208T1200Z/ SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE RANGE-PLATTE- INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW... CENTENNIAL...GARRETT...BUFORD...HORSE CREEK...WHEATLAND... GUERNSEY 459 AM MST WED FEB 6 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT. STRONG WINDS ARE EXPECTED TO DEVELOP BY LATE TONIGHT AND CONTINUE THROUGH THURSDAY NIGHT BEFORE GRADUALLY DIMINISHING EARLY FRIDAY MORNING. SUSTAINED WINDS OF 30 TO 45 MPH ARE POSSIBLE AT THE LOWER ELEVATIONS WITH WIND GUSTS IN EXCESS OF 6O MPH. WIND SPEEDS OF 40 TO 55 MPH WITH GUSTS IN EXCESS OF 70 MPH WILL BE POSSIBLE IN THE MOUNTAINS. THESE WINDS WILL ALSO CREATE AREAS OF BLOWING AND DRIFTING SNOW WHICH COULD ADVERSELY IMPACT TRAVEL. TRAVELERS AND THOSE WITH OUTDOOR INTERESTED IN SOUTHEAST WYOMING SHOULD EXPECT THE STRONG WINDS AND SUDDEN GUSTS LATE TONIGHT THROUGH THURSDAY NIGHT. THE WINDS WILL MAKE TRAVEL HAZARDOUS DURING THAT TIME ESPECIALLY FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. BE SURE TO CHECK THE LATEST WEATHER AND ROAD CONDITIONS AND WEATHER FORECASTS BEFORE LEAVING DURING THIS VERY WINDY PERIOD. $$
000 WWUS75 KCYS 061807 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1107 AM MST WED FEB 6 2008 ...HIGH WINDS WILL BLOW IN SOME AREAS TODAY AND BECOME EVEN MORE WIDESPREAD LATE TONIGHT THROUGH THURSDAY NIGHT... .STRONG WEST WINDS HAVE DEVELOPED AHEAD OF A COLD FRONT OVER PARTS OF SOUTHEAST WYOMING THIS MORNING. THESE WILL CONTINUE THROUGH MID AFTERNOON...ESPECIALLY FROM WHEATLAND TO WEST OF CHEYENNE AND ALSO AROUND THE ARLINGTON AREA...BEFORE DECREASING BEFORE SUNSET. STRONG WINDS WILL SPREAD OVER AN EVEN LARGER AREA OF SOUTHEAST WYOMING LATE TONIGHT AND CONTINUE THROUGH THURSDAY NIGHT. WYZ062-066-067-070215- /O.NEW.KCYS.HW.W.0014.080206T1807Z-080206T2200Z/ /O.CON.KCYS.HW.A.0009.080207T1200Z-080208T1200Z/ NORTH CARBON-LARAMIE RANGE-PLATTE- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...BUFORD... HORSE CREEK...WHEATLAND...GUERNSEY 1107 AM MST WED FEB 6 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT. DANGEROUS WEST WINDS OF 35 TO 50 MPH GUSTING OVER 60 MPH WILL PERSIST THROUGH MID AFTERNOON. THE WINDS WILL DECREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH AFTER 3 PM. SHORTLY AFTER 10 AM MST THIS MORNING...WIND GUSTS OVER 60 MPH WERE BEING CLOCKED AT BOTH ARLINGTON AND BORDEAUX. VISIBILITIES WERE ALSO BEING REDUCED IN BLOWING SNOW OVER REMOTE AREAS OF CARBON COUNTY. STRONG WEST WINDS ARE EXPECTED TO REDEVELOP LATE TONIGHT AND THEN CONTINUE THROUGH THURSDAY NIGHT BEFORE GRADUALLY DIMINISHING EARLY FRIDAY MORNING. SUSTAINED WINDS OF 30 TO 45 MPH ARE POSSIBLE AT THE LOWER ELEVATIONS WITH WIND GUSTS IN EXCESS OF 6O MPH. WIND SPEEDS OF 40 TO 55 MPH WITH GUSTS IN EXCESS OF 70 MPH WILL BE POSSIBLE IN THE MOUNTAINS. THESE WINDS WILL ALSO CREATE AREAS OF BLOWING AND DRIFTING SNOW WHICH COULD ADVERSELY IMPACT TRAVEL. TRAVELERS AND THOSE WITH OUTDOOR INTERESTS IN SOUTHEAST WYOMING SHOULD EXPECT THE AREAS OF STRONG WINDS AND SUDDEN GUSTS TODAY AND AGAIN LATE TONIGHT THROUGH THURSDAY NIGHT. THE WINDS WILL MAKE TRAVEL HAZARDOUS ESPECIALLY FOR THOSE IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. BE SURE TO CHECK THE LATEST WEATHER FORECASTS AND ROAD CONDITIONS BEFORE LEAVING DURING THIS VERY WINDY PERIOD. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ WYZ059>061-063>065-068>070-070215- /O.CON.KCYS.HW.A.0009.080207T1200Z-080208T1200Z/ CONVERSE-NIOBRARA-SOUTHWEST CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK...RAWLINS... CENTENNIAL...GARRETT...LARAMIE...TORRINGTON...CHEYENNE... PINE BLUFFS 1107 AM MST WED FEB 6 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT. STRONG WEST WINDS ARE EXPECTED TO DEVELOP LATE TONIGHT AND CONTINUE THROUGH THURSDAY NIGHT BEFORE GRADUALLY DIMINISHING EARLY FRIDAY MORNING. SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS IN EXCESS OF 6O MPH WILL BE POSSIBLE ACROSS THE LOWER ELEVATIONS OF SOUTHEAST WYOMING. THESE WINDS WILL ALSO CREATE AREAS OF BLOWING AND DRIFTING SNOW WHICH COULD ADVERSELY IMPACT TRAVEL. TRAVELERS AND THOSE WITH OUTDOOR INTERESTED IN SOUTHEAST WYOMING SHOULD EXPECT THE STRONG WINDS AND SUDDEN GUSTS LATE TONIGHT THROUGH THURSDAY NIGHT. THE WINDS WILL MAKE TRAVEL HAZARDOUS DURING THAT TIME ESPECIALLY FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. BE SURE TO CHECK THE LATEST WEATHER AND ROAD CONDITIONS BEFORE LEAVING DURING THIS VERY WINDY PERIOD. $$ JLH
000 WWUS75 KCYS 062255 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 330 PM MST WED FEB 6 2008 WYZ062-066-067-072330- /O.EXP.KCYS.HW.W.0014.080206T1807Z-080206T2200Z/ /O.CON.KCYS.HW.A.0009.080207T1200Z-080208T1200Z/ NORTH CARBON-LARAMIE RANGE-PLATTE- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...BUFORD... HORSE CREEK...WHEATLAND...GUERNSEY 330 PM MST WED FEB 6 2008 ...HIGH WIND WARNING HAS EXPIRED... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT... THE HIGH WIND WARNING EXPIRED AT 3 PM MST THIS AFTERNOON. WEST WINDS HAVE DECREASED TO 20 TO 35 MPH LATE THIS AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT. DANGEROUS WEST WINDS OF 35 TO 50 MPH GUSTING OVER 60 MPH ARE EXPECTED TO REDEVELOP LATE TONIGHT AND THEN CONTINUE THROUGH THURSDAY NIGHT. TRAVELERS AND THOSE WITH OUTDOOR INTERESTS SHOULD EXPECT STRONG WINDS AND SUDDEN GUSTS TO RETURN LATE TONIGHT AND THURSDAY AND THEN PERSIST THURSDAY NIGHT. THE WINDS WILL MAKE TRAVEL HAZARDOUS ESPECIALLY FOR THOSE IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. BE SURE TO CHECK THE LATEST WEATHER FORECASTS AND ROAD CONDITIONS BEFORE DRIVING. $$ JLH
000 WWUS75 KCYS 062305 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 405 PM MST WED FEB 6 2008 ...HIGH WINDS WILL BLOW OVER MUCH OF SOUTHEAST WYOMING VERY LATE TONIGHT THROUGH THURSDAY NIGHT... .ANOTHER WEATHER SYSTEM MOVING INTO THE ROCKIES WILL CAUSE STRONG WEST WINDS WILL RETURN TO A LARGE AREA OF SOUTHEAST WYOMING LATE TONIGHT AND THURSDAY MORNING. THE WINDS WILL PERSIST THROUGH THURSDAY NIGHT. WYZ061-063-070015- /O.CAN.KCYS.HW.A.0009.080207T1200Z-080208T1200Z/ SOUTHWEST CARBON-SNOWY RANGE- INCLUDING THE CITIES OF...RAWLINS...CENTENNIAL 405 PM MST WED FEB 6 2008 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WATCH. IT HAS ESSENTIALLY BEEN REPLACED BY A WINTER STORM WATCH FOR THURSDAY AFTERNOON AND THURSDAY NIGHT. STRONG WEST WINDS GUSTING NEAR 60 MPH ARE STILL ANTICIPATED ON THURSDAY...BUT THE SNOW AND BLOWING SNOW WILL BECOME MORE OF A CONCERN. $$ WYZ059-062-064>067-070700- /O.UPG.KCYS.HW.A.0009.080207T1200Z-080208T1200Z/ /O.NEW.KCYS.HW.W.0015.080207T1200Z-080208T1200Z/ CONVERSE-NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE VALLEY- LARAMIE RANGE-PLATTE- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...HANNA... MEDICINE BOW...GARRETT...LARAMIE...BUFORD...HORSE CREEK... WHEATLAND...GUERNSEY 405 PM MST WED FEB 6 2008 ...HIGH WIND WARNING IN EFFECT FROM 5 AM THURSDAY TO 5 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM THURSDAY TO 5 AM MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG WEST WINDS ARE EXPECTED TO DEVELOP LATE TONIGHT AND THEN CONTINUE THROUGH THURSDAY NIGHT. WINDS WILL BE SUSTAINED AT 30 TO 45 MPH WITH GUSTS IN EXCESS OF 6O MPH. THE WINDS WILL CAUSE REDUCED VISIBILITIES IN AREAS OF BLOWING AND DRIFTING SNOW IN THE MOUNTAINS AND OVER REMOTE AREAS OF CARBON COUNTY. TRAVELERS AND THOSE WITH OUTDOOR INTERESTS SHOULD EXPECT THE STRONG WINDS AND SUDDEN GUSTS LATE TONIGHT THROUGH THURSDAY NIGHT. THE WINDS WILL MAKE TRAVEL HAZARDOUS DURING THAT TIME ESPECIALLY FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. BE SURE TO CHECK THE LATEST WEATHER AND ROAD CONDITIONS BEFORE SETTING OUT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ WYZ060-068>070-070700- /O.EXT.KCYS.HW.A.0009.080207T1800Z-080208T1200Z/ NIOBRARA-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...LUSK...TORRINGTON...CHEYENNE... PINE BLUFFS 405 PM MST WED FEB 6 2008 ...HIGH WIND WATCH NOW IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... THE HIGH WIND WATCH IS NOW IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT. THE START OF THE WATCH HAS BEEN DELAYED SLIGHTLY FROM 5 AM TO 11 AM MST THURSDAY MORNING. STRONG WEST WINDS ARE STILL EXPECTED TO DEVELOP THURSDAY MORNING AND THEN CONTINUE THROUGH THURSDAY NIGHT. SUSTAINED WINDS WILL BE FROM 30 TO 45 MPH WITH GUSTS IN EXCESS OF 6O MPH POSSIBLE. TRAVELERS AND THOSE WITH OUTDOOR INTERESTS SHOULD EXPECT THE STRONG WINDS AND SUDDEN GUSTS THURSDAY MORNING THROUGH THURSDAY NIGHT. THE WINDS WILL MAKE TRAVEL HAZARDOUS DURING THAT TIME ESPECIALLY FOR THOSE IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. $$ JLH
000 WWUS75 KCYS 070406 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 906 PM MST WED FEB 6 2008 ...STRONG WINDS WILL AFFECT SOUTHEAST WYOMING THURSDAY AND THURSDAY NIGHT... .WEST WINDS WILL GUST AS HIGH AS 60 MPH OVER THE LOWER ELEVATIONS AND 70 MPH OVER THE MOUNTAINS OF SOUTHEAST WYOMING THURSDAY AND THURSDAY NIGHT. THE WINDS WILL BE CAUSED BY THE JET STREAM MOVING OVER THE CENTRAL ROCKIES AND A LARGE DIFFERENCE IN SURFACE PRESSURE ACROSS THE REGION. WYZ059-062-064>067-071215- /O.CON.KCYS.HW.W.0015.080207T1200Z-080208T1200Z/ CONVERSE-NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE VALLEY- LARAMIE RANGE-PLATTE- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...HANNA... MEDICINE BOW...GARRETT...LARAMIE...BUFORD...HORSE CREEK... WHEATLAND...GUERNSEY 906 PM MST WED FEB 6 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM THURSDAY TO 5 AM MST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM THURSDAY TO 5 AM MST FRIDAY. STRONG WEST WINDS WILL DEVELOP LATE TONIGHT AND THEN CONTINUE THROUGH THURSDAY NIGHT OVER MUCH OF SOUTHEAST WYOMING. WINDS WILL BE SUSTAINED AT 30 TO 45 MPH WITH GUSTS IN EXCESS OF 6O MPH. THE WINDS WILL CAUSE REDUCED VISIBILITIES IN AREAS OF BLOWING AND DRIFTING SNOW...ESPECIALLY OVER AND NEAR THE MOUNTAINS. TRAVELERS AND THOSE WITH OUTDOOR INTERESTS SHOULD EXPECT THE STRONG WINDS AND SUDDEN GUSTS LATE TONIGHT THROUGH THURSDAY NIGHT. THE WINDS WILL MAKE TRAVEL HAZARDOUS DURING THAT TIME ESPECIALLY FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. BE SURE TO CHECK THE LATEST WEATHER AND ROAD CONDITIONS BEFORE LEAVING. $$ WYZ060-068>070-071215- /O.CON.KCYS.HW.A.0009.080207T1800Z-080208T1200Z/ NIOBRARA-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...LUSK...TORRINGTON...CHEYENNE... PINE BLUFFS 906 PM MST WED FEB 6 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT. STRONG WEST WINDS ARE STILL EXPECTED TO DEVELOP THURSDAY MORNING AND THEN CONTINUE THROUGH THURSDAY NIGHT. SUSTAINED WINDS WILL BE FROM 30 TO 45 MPH WITH GUSTS IN EXCESS OF 6O MPH POSSIBLE. THE WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW... ESPECIALLY OVER NORTHERN AND EASTERN LARAMIE COUNTY. TRAVELERS AND THOSE WITH OUTDOOR INTERESTS SHOULD EXPECT THE STRONG WINDS AND SUDDEN GUSTS THURSDAY MORNING THROUGH THURSDAY NIGHT. THE WINDS WILL MAKE TRAVEL HAZARDOUS DURING THAT TIME ESPECIALLY FOR THOSE IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. $$ WEILAND
000 WWUS75 KCYS 071155 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 455 AM MST THU FEB 7 2008 WYZ060-068-071245- /O.CAN.KCYS.HW.A.0009.080207T1800Z-080208T1200Z/ NIOBRARA-GOSHEN- INCLUDING THE CITIES OF...LUSK...TORRINGTON 455 AM MST THU FEB 7 2008 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WATCH. IT WILL STILL BE QUITE WINDY TODAY...BUT WINDS SHOULD ONLY GUST TO ABOUT 50 MPH. MOTORISTS SHOULD BE ALERT TO SUDDEN GUSTS ON AREA ROADS TODAY. $$ WYZ069-070-072230- /O.UPG.KCYS.HW.A.0009.080207T1800Z-080208T1200Z/ /O.EXB.KCYS.HW.W.0015.080207T1600Z-080208T1200Z/ CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...CHEYENNE...PINE BLUFFS 455 AM MST THU FEB 7 2008 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 5 AM FRIDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 AM MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG WEST WINDS WILL DEVELOP BY MID MORNING ACROSS LARAMIE COUNTY...AND CONTINUE THROUGH TONIGHT. SPEEDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH WILL OCCUR. THE WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW THIS MORNING...MAINLY OVER NORTHERN AND EASTERN PARTS OF THE COUNTY. TRAVELERS AND THOSE WITH OUTDOOR INTERESTS SHOULD EXPECT STRONG WINDS AND SUDDEN GUSTS THROUGH TONIGHT. THE WINDS WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR THOSE IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. $$ WYZ059-062-064>067-072230- /O.CON.KCYS.HW.W.0015.080207T1200Z-080208T1200Z/ CONVERSE-NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE VALLEY- LARAMIE RANGE-PLATTE- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...HANNA... MEDICINE BOW...GARRETT...LARAMIE...BUFORD...HORSE CREEK... WHEATLAND...GUERNSEY 455 AM MST THU FEB 7 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY. STRONG WEST WINDS WILL DEVELOP EARLY THIS MORNING AND THEN CONTINUE THROUGH TONIGHT OVER MUCH OF SOUTHEAST WYOMING. WINDS WILL BE SUSTAINED AT 30 TO 45 MPH WITH GUSTS TO 60 MPH...WITH SOME GUSTS OF 65 TO 75 MPH IN THE LARAMIE RANGE AND NEAR WHEATLAND. THE WINDS WILL CAUSE REDUCED VISIBILITIES IN AREAS OF BLOWING AND DRIFTING SNOW...ESPECIALLY IN AND NEAR THE MOUNTAINS. TRAVELERS AND THOSE WITH OUTDOOR INTERESTS SHOULD EXPECT STRONG WINDS AND SUDDEN GUSTS THROUGH TONIGHT. THE WINDS WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. BE SURE TO CHECK THE LATEST WEATHER AND ROAD CONDITIONS BEFORE LEAVING. $$ NEZ020-054-072230- /O.NEW.KCYS.WI.Y.0003.080207T1900Z-080208T0100Z/ BANNER-KIMBALL- INCLUDING THE CITIES OF...HARRISBURG...KIMBALL 455 AM MST THU FEB 7 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MST THIS AFTERNOON. GUSTY WEST WINDS WILL INCREASE OVER THE SOUTHWEST PART OF THE PANHANDLE BY MIDDAY...WITH SPEEDS OF 25 TO 35 MPH AND SOME GUSTS TO 50 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Feb 5, 3:13 PM MST, 13 minutes earlier.
Area forecast discussion, Feb 5, 3:13 PM MST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
313 PM MST TUE FEB 5 2008
.SHORT TERM...TONIGHT THROUGH THURSDAY...
TRANSITORY RIDGING WILL SLIDE ACROSS THE CWA OVERNIGHT. THIS WILL
BE SHORT LIVED HOWEVER...AS FLOW BACKS QUICKLY ON WEDNESDAY
MORNING IN ADVANCE OF A QUICK MOVING UPSTREAM SHORTWAVE. LEE SIDE
PRESSURES WILL FALL FOR A TIME AS THE SURFACE REFLECTION DEVELOPS
EAST OF THE FRONT RANGE. WINDS AT 700MB FLARE TO AROUND 50 KNOTS
FOR A SHORT TIME TOMORROW. HOWEVER...JET STRUCTURE WILL NOT BE
FAVORABLE FOR LARGE SCALE SUBSIDENCE...AS THE AREA REMAINS UNDER
THE DIVERGENT LEFT FRONT QUADRANT. IN ABSENCE OF JET SUPPORT...DO
NOT EXPECT THESE STRONGER WINDS ALOFT TO BE SURFACED...SO NO
HIGHLIGHT FOR NOW. ALTHOUGH AREAS WILL NEED TO BE CLOSELY
MONITORED. ELSEWHERE...SNOW WILL DEVELOP AS SAID SHORTWAVE DRAGS
A SURFACE FRONT THROUGH THE CWA. ACCUMULATING SNOW CAN BE EXPECTED
ACROSS THE SIERRA AND SNOWY RANGE ON WEDNESDAY AND WEDNESDAY
NIGHT...WITH 4 TO 8 INCHES OF NEW SNOW ANTICIPATED. WINDS BECOME A
CONCERN ONCE AGAIN ON THURSDAY THROUGH THURSDAY NIGHT. WINDS AT
700MB FLARE TO 70 KNOTS...WHILE CRAIG TO CASPER GRADIENT INCREASES TO
AROUND 80 METERS. THIS WILL BE MORE THAN SUFFICIENT TO PRODUCE
HIGH WINDS IN FAVORED AREAS. ADDITIONALLY...JET STRUCTURE APPEARS
TO BE MORE FAVORABLE ON THURSDAY...AS THE CWA IS THE
ANTICYCLONIC...WHICH WOULD FAVOR LARGE SCALE SUBSIDENCE ACROSS THE
REGION. IN ANY CASE...HAVE ISSUED A HIGH WIND WATCH EFFECTIVE FOR
THURSDAY AND THURSDAY NIGHT FOR WIND PRONE AREAS. HAVE NOT
INCLUDED THE CHEYENNE FOOTHILLS FOR NOW. HOWEVER...THIS AREA MAY
NEED TO BE ADDED AT A LATER TIME. ANOTHER ROUND OF SNOW CAN BE
EXPECTED FOR THE SNOWIES AND SIERRA MADRES ON THURSDAY AND
THURSDAY NIGHT. ADDITIONAL ACCUMULATIONS ARE ANTICIPATED AT THAT
TIME. TEMPERATURES WILL INCREASE SEVERAL DEGREES EACH DAY THROUGH
THURSDAY.
.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...
A WEAK SHORTWAVE WILL PASS OVER THE FORECAST AREA THU NIGHT AND
FRI IN FAST NORTHWESTERLY UPPER FLOW. FLOW WILL REMAIN
NORTHWESTERLY BUT WILL WEAKEN SATURDAY AHEAD OF A LOW AMPLITUDE
RIDGE APPROACHING FROM THE WEST. MODELS DIVERGE WITH THE GFS
MOVING THE RIDGE OVER US IN PROGRESSIVE UPPER FLOW WHILE THE ECMWF
KEEPS THE RIDGE AXIS TO OUR WEST. IN ANY EVENT...RELATIVELY FLAT
UPPER FLOW SUNDAY WILL YIELD TO A WEAK SHORTWAVE MON BEFORE
BACKING AGAIN TO WESTERLY MON. A SURFACE LOW PRESSURE TROUGH OVER
THE HIGH PLAINS THU EVENING WILL PULL EASTWARD THU NIGHT WITH
LIGHT SNOW POSSIBLE. IT WILL BE WINDY THU NIGHT INTO FRI WITH AN
ENHANCED SURFACE GRADIENT. FRI WILL HAVE HIGH TEMPERATURES IN THE
30S TO LOWER 40S WITH A CHANCE OF LIGHT OROGRAPHIC SNOW IN THE
HIGHEST MOUNTAINS. SAT GETS INTERESTING AS COLD CANADIAN SURFACE
HIGH PRESSURE DIVES SOUTHWARD OVER THE MO VALLEY REGION. THIS WILL
SET UP A BOUNDARY ORIENTED NORTHWEST TO SOUTHEAST ACROSS THE
FORECAST AREA SAT AS NORTHEASTERN PORTIONS OF THE FORECAST AREA
COME UNDER THE INFLUENCE OF A BACKDOOR TYPE CANADIAN COLD FRONT.
SURFACE BASED UPSLOPE FLOW WILL COMMENCE OVER THE WESTERN NEB
PANHANDLE SAT BUT MOISTURE WILL BE LACKING. THE BOUNDARY IS
PROGGED TO WASH OUT AND WEAKEN SUN AS IT ESSENTIALLY BECOMES A
LEESIDE TROUGH. THE TROUGH WILL LIFT SLOWLY EASTWARD AS A WARM
FRONT SUN WITH TEMPS MODERATING WEST OF THE FRONT. SUN LOOKS TO BE
DRY WITH LITTLE IN THE WAY OF MOISTURE OR DYNAMICS. MID LEVEL
MOISTURE MON WILL WARRANT A SMALL CHANCE OF LIGHT OROGRAPHIC SNOW
IN THE HIGHEST MOUNTAINS WITH TEMPS AT OR SLIGHTLY ABOVE NORMAL.
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL AT MOST TERMINALS...WITH THE EXCEPTION
OF KRWL AND KLAR WHERE AN MVFR CIG MAY DEVELOP TONIGHT. IN
ADDITION...WEST/SOUTHWEST WINDS WILL DEVELOP LATER TONIGHT AND
CONTINUE THROUGH THE DAY TOMORROW. ADDITIONALLY...KRWL SHOULD GET
INTO SOME MVFR CIGS/VISBYS AS SNOW DEVELOPS ON WEDNESDAY
AFTERNOON.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM 5 AM THURSDAY TO 5 AM FRIDAY FOR WYZ061-
WYZ062-WYZ063-WYZ064-WYZ066-WYZ067.
NE...NONE.
&&
SHORT TERM/AVIATION...HAHN
LONG TERM....JRHazardous weather outlook, Feb 5, 5:11 AM MST, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 511 AM MST TUE FEB 5 2008 NEZ001>003-019>021-054-055-WYZ059-060-063-064-066>070-061215- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 511 AM MST TUE FEB 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG WINDS ARE EXPECTED ACROSS THE WYOMING PORTION OF THE AREA THURSDAY THROUGH FRIDAY NIGHT. WEST TO NORTHWEST WINDS WILL BE SUSTAINED AT 30 TO 40 MPH WITH GUSTS TO 60 MPH AT THE LOWER ELEVATIONS...AND SUSTAINED AT 40 TO 50 MPH WITH GUSTS TO 70 MPH IN THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061-062-065-061215- SOUTHWEST CARBON-NORTH CARBON-LARAMIE VALLEY- 511 AM MST TUE FEB 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG WILL OCCUR ACROSS THE AREA THROUGH MID MORNING. VISIBILITIES WILL BE REDUCED TO LESS THAN A MILE AT TIMES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG WINDS ARE EXPECTED TO OCCUR ACROSS THE AREA THURSDAY THROUGH FRIDAY NIGHT. WEST WINDS WILL BE SUSTAINED AT 30 TO 40 MPH...WITH GUSTS UP TO 60 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
Nearby
High Wind Watches in Wyoming, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.